MAUDE Adverse Event Report: WILLIAM COOK EUROPE PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

WILLIAM COOK EUROPE PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G10025
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant devices: cook pva-300, cook hnb5 0-38-100-p-ns-sim1, terumo 2.5french microcatheter.Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a trans femoral artery tumor embolization procedure, the proximal end of two needles from two performer introducers bent.During the process of puncturing the access site, the first needle bent at the proximal end.A second complaint device was utilized which also bent at the proximal end while puncturing the site.Finally, a third performer introducer needle was used and the procedure was successfully completed.According to the complainant, additional information is not available from the facility.A section of the device did not remain inside the patient¿s anatomy.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence nor were any additional procedures required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use, manufacture instructions, and quality control of the returned device were conducted during the investigation.It should also be noted that the rcfn-5.-35-j devices are sets that contain a 5.0fr sheath and dilator, 0.035" wire guide, and an 18 gage needle.This is investigation focuses on the needle as that is the component involved in the reported failure.In place of needle evaluations, the standard to which the needle cannula material is tested will be referenced.The round stainless steel tubing conforms to the resistance to breakage test.The test takes the tubing, fixes one end, and applies a bending force to the other, cycling the tubing at an angle of up to 25 degrees for 20 cycles at 0.5 hz before being examined for breakage.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, the an instructions for use (ifu) is provided with the device.This ifu you states "this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key7677905
Report Number1820334-2018-01916
Device Sequence Number848042
Product Code DYB
UDI-Device Identifier00827002100251
UDI-Public(01)00827002100251(17)200612(10)7939304
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2020
Device Model NumberG10025
Device Catalogue NumberRCFN-5.0-35-J
Device Lot Number7939304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight67